Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 7, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 27, 2005, 11:46 AM CST for 5 counties in Nebraska; Osborne County, Phillips County, Rooks County, Kansas. It took effect at Dec 27, 2005, 1:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 11:46 AM CST (17:46 UTC)
- In effect from
- Dec 27, 2005, 1:00 PM CST
- Expired
- Dec 27, 2005, 5:14 PM CST
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Dawson County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 92 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2494 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 271746 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1146 AM CST TUE DEC 27 2005 KSZ005-017-018-NEZ060-072-073-082-083-280000- /O.NEW.KGID.WI.Y.0007.051227T1900Z-051228T0000Z/ PHILLIPS-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... OSBORNE...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 1146 AM CST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TO SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH. THE STRONG WINDS ARE EXPECTED TO DIMINISH TOWARDS SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CK/KB
1 follow-up statement
000 WWUS73 KGID 272314 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 514 PM CST TUE DEC 27 2005 KSZ005-017-018-NEZ060-072-073-082-083-280015- /O.CAN.KGID.WI.Y.0007.000000T0000Z-051228T0000Z/ PHILLIPS-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... OSBORNE...LEXINGTON...ELWOOD...HOLDREGE...BEAVER CITY...ALMA 514 PM CST TUE DEC 27 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 27, 10:14 AM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 27, 10:14 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1014 AM CST TUE DEC 27 2005 .DISCUSSION...UPDATED FORECAST TO INCREASE WIND SPEEDS INTO THE 20 TO 30 MPH RANGE ACROSS WESTERN CWA...AND ALSO ADDED THE MENTION OF 40 MPH GUSTS ACROSS THE FAR WEST. TIGHT SURFACE PRESSURE GRADIENT WILL SPREAD ACROSS THE CWA THIS AFTERNOON...ESPECIALLY ACROSS THE WEST...ON BACKSIDE OF LOW. MODELS SHOW A BRIEF PERIOD FROM AROUND 20-23Z WITH 925-850 MB LAPSE RATES AROUND 7.5 TO 9.5 C/KM ACROSS THE WEST WITH 40 KT WINDS AT 850 MB. BELIEVE SPEEDS WILL APPROACH ADVISORY CRITERIA...BUT ACTUALLY REACHING ADVISORY LEVEL LOOKS VERY MARGINAL ATTM AND DURATION OF EVENT LOOKS SHORT...SO WILL HOLD OFF ON ISSUING A WIND ADVISORY. INCREASING CLOUDS MAY ALSO HELP TO MITIGATE THE WIND POTENTIAL SOMEWHAT. && .PREV DISCUSSION... (ISSUED 335 AM CST TUE DEC 27 2005) DISCUSSION...SATELLITE LOOPS SHOWING ONLY SOME HIGH CLOUDS OVER THE REGION WHICH ARE ASSOCIATED WITH THE LEADING EDGE OF A SHORTWAVE TROUGH THAT IS APPROACHING THE CENTRAL AND SOUTHERN PLAINS. TROUGH TO SWING THROUGH THE REGION TODAY WITH BULK OF ENERGY WITH THIS SYSTEM PASSING BY TO THE SOUTH. MAIN EFFECT WILL BE TO INCREASE CLOUDS OVER THE FORECAST AREA AND INDUCE SOME SPRINKLES THIS AFTERNOON AND EVENING. WILL ALSO SEE AN INCREASE OF WINDS WITH TROUGH PASSAGE...THOUGH WINDS SHOULD NOT BE PROBLEMATIC AND NO HEADLINES ARE NECESSARY TODAY. OVERNIGHT TONIGHT A DRY NORTHWEST FLOW REDEVELOPS ALOFT AS UPPER RIDGING RETURNS TO THE ROCKY MOUNTAIN STATES. WILL SEE HIGH TEMPS REBOUND WEDNESDAY AS THE RIDGE AXIS APPROACHES THE PLAINS AND SOUTHWEST TO WEST SURFACE FLOW RETURNS. PROGRESSIVE PATTERN OF LATE TO CONTINUE FOR THE NEXT SEVERAL DAYS AS ANOTHER TROUGH ENTERING THE PACIFIC NORTHWEST WEDNESDAY FLATTENS THE APPROACHING RIDGE AND BRINGS A WESTERLY FLOW ALOFT FOR THURSDAY. THIS TROUGH WILL MOVE ACROSS THE PLAINS THURSDAY NIGHT INTO EARLY FRIDAY BRINGING COOLING AND MOSTLY CLOUDY SKIES WITH SLIGHT CHANCES OF RAIN DEVELOPING MAINLY OVER THE EAST AND SOUTHEAST PORTIONS OF THE FORECAST AREA THURSDAY NIGHT. A DRY NORTHWEST FLOW DEVELOPS ONCE AGAIN FRIDAY EVENING AS UPPER RIDGING REBUILDS OVER THE ROCKIES. THIS RIDGE WILL PUSH EAST SATURDAY WITH RIDGE AXIS ORIENTATION DIRECTLY OVER THE PLAINS BRINGING ADDITIONAL WARMING OVER FRIDAY. ON SUNDAY YET ANOTHER WEAK SHORTWAVE TROUGH APPROACHES THE PLAINS AND PASSES THROUGH SUNDAY NIGHT. WILL ONCE AGAIN SEE SLIGHT CHANCES OF PRECIPITATION SUNDAY NIGHT BEFORE UPPER RIDGING REFORMS OVER THE ROCKIES AND WESTERN PLAINS FOR A DRY AND WARMER DAY ON MONDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && KB/JAR
Hazardous weather outlook, Dec 27, 10:21 AM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1021 AM CST TUE DEC 27 2005 KSZ006-007-018-019-NEZ039>041-046>049-061>064-074>077-084>087- 281200- SMITH-JEWELL-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 1021 AM CST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-017-NEZ060-072-073-082-083-281200- PHILLIPS-ROOKS-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 1021 AM CST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS AROUND 40 MPH POSSIBLE. THE WINDS WILL DECREASE TO 10 TO 20 MPH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KB
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Kansas, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.